MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION
Model Number NGP680301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Burn (2523)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported a thermal injury to the cornea occurred during a surgical procedure.The incident involved dr.(b)(6) who experienced a phaco burn and used a suture to close the incision.The event log suggests that the surgeon may have mistakenly believed he was on the quadrant setting but was actually on the sculpt setting.This caused the healon 5 in the eye to plug the phaco tip, resulting in insufficient vacuum and tip heating.Following the incident, the patient was re-evaluated and found to have an intraocular pressure of 12, with edema limited to the incision area, a clear central cornea, a formed chamber, and improving vision.No further information provided.This is report 1 of 4.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as system is not an implantable device.Section d6b: if explanted, give date: not applicable, as system is not an implantable device.Section h3: the system was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Section b3: in the initial report the date of event was reported as dec 12, 2024, however, the correct date is dec 9, 2024.Section b4: in the initial report the date of this report was reported as jan 3, 2025, however, the correct date is jan 6, 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes section h3.Device evaluated by manufacturer? yes product evaluation was performed for this incident.Device failed to function as intended, part replaced.Component failure is the probable cause.Manufacturing deficiency not identified, system met all specifications prior to release.Service deficiency not identified, no anomalies noted.Design deficiency not identified, no apparent design issues.No user/usage deficiency identified, no apparent issue.The risks and mitigations associated with the complaint issue are identified in existing risk or labeling documents and no new issues/risks were identified as part of this investigation.A search revealed that no additional complaints were received for this handpiece.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Corrected data: in reviewing the initial mdr, it was noticed that the manufacture date section h4 was inadvertently submitted incorrect.Therefore, it is captured in this supplemental report: section h4.Manufacture date: nov 19, 2019.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
WHITESTAR SIGNATURE PRO
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21085811
Report Number3012236936-2025-000003
Device Sequence Number6832382
Product Code HQC
UDI-Device Identifier05050474596146
UDI-Public(01)05050474596146
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP680301
Device Catalogue NumberNGP680301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/06/2025
03/05/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/06/2025
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO HANDPIECE, PHACO TIP, HEALON 5.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown